Export file:


  • RIS(for EndNote,Reference Manager,ProCite)
  • BibTex
  • Text


  • Citation Only
  • Citation and Abstract

Global stability of an $SIR$ epidemic model with delay and general nonlinear incidence

1. Department of Mathematics, Wilfrid Laurier University, Waterloo, Ontario

An SIR model with distributed delay and a general incidence function is studied. Conditions are given under which the system exhibits threshold behaviour: the disease-free equilibrium is globally asymptotically stable if R0<1 and globally attracting if R0=1; if R0>1, then the unique endemic equilibrium is globally asymptotically stable. The global stability proofs use a Lyapunov functional and do not require uniform persistence to be shown a priori. It is shown that the given conditions are satisfied by several common forms of the incidence function.
  Article Metrics

Keywords Global Stability; Lyapunov Functional; Nonlinear Incidence.; Delay

Citation: C. Connell McCluskey. Global stability of an $SIR$ epidemic model with delay and general nonlinear incidence. Mathematical Biosciences and Engineering, 2010, 7(4): 837-850. doi: 10.3934/mbe.2010.7.837


This article has been cited by

  • 1. Songbai Guo, Wanbiao Ma, Global behavior of delay differential equations model of HIV infection with apoptosis, Discrete and Continuous Dynamical Systems - Series B, 2015, 21, 1, 103, 10.3934/dcdsb.2016.21.103
  • 2. Yoichi Enatsu, Yukihiko Nakata, Yoshiaki Muroya, Global stability of sirs epidemic models with a class of nonlinear incidence rates and distributed delays, Acta Mathematica Scientia, 2012, 32, 3, 851, 10.1016/S0252-9602(12)60066-6
  • 3. Bentout Soufiane, Tarik Mohammed Touaoula, Global analysis of an infection age model with a class of nonlinear incidence rates, Journal of Mathematical Analysis and Applications, 2016, 434, 2, 1211, 10.1016/j.jmaa.2015.09.066
  • 4. Jinliang Wang, Jingmei Pang, Xianning Liu, Modelling diseases with relapse and nonlinear incidence of infection: a multi-group epidemic model, Journal of Biological Dynamics, 2014, 8, 1, 99, 10.1080/17513758.2014.912682
  • 5. C. Connell McCluskey, Yu Yang, Global stability of a diffusive virus dynamics model with general incidence function and time delay, Nonlinear Analysis: Real World Applications, 2015, 25, 64, 10.1016/j.nonrwa.2015.03.002
  • 6. Jinliang Wang, Jingmei Pang, Toshikazu Kuniya, Yoichi Enatsu, Global threshold dynamics in a five-dimensional virus model with cell-mediated, humoral immune responses and distributed delays, Applied Mathematics and Computation, 2014, 241, 298, 10.1016/j.amc.2014.05.015
  • 7. Haitao Song, Shengqiang Liu, Weihua Jiang, Global dynamics of a multistage SIR model with distributed delays and nonlinear incidence rate, Mathematical Methods in the Applied Sciences, 2016, 10.1002/mma.4130
  • 8. C. McCluskey, Global stability for an SEI epidemiological model with continuous age-structure in the exposed and infectious classes, Mathematical Biosciences and Engineering, 2012, 9, 4, 819, 10.3934/mbe.2012.9.819
  • 9. Tsuyoshi Kajiwara, Toru Sasaki, Yasuhiro Takeuchi, Construction of Lyapunov functionals for delay differential equations in virology and epidemiology, Nonlinear Analysis: Real World Applications, 2012, 13, 4, 1802, 10.1016/j.nonrwa.2011.12.011
  • 10. Horst R. Thieme, Global stability of the endemic equilibrium in infinite dimension: Lyapunov functions and positive operators, Journal of Differential Equations, 2011, 250, 9, 3772, 10.1016/j.jde.2011.01.007
  • 11. Jinliang Wang, Jiying Lang, Xianning Liu, Global dynamics for viral infection model with Beddington-DeAngelis functional response and an eclipse stage of infected cells, Discrete and Continuous Dynamical Systems - Series B, 2015, 20, 9, 3215, 10.3934/dcdsb.2015.20.3215
  • 12. Horst R. Thieme, Hal L. Smith, Chemostats and epidemics: Competition for nutrients/hosts, Mathematical Biosciences and Engineering, 2013, 10, 5/6, 1635, 10.3934/mbe.2013.10.1635
  • 13. Yoichi Enatsu, Yukihiko Nakata, Yoshiaki Muroya, Lyapunov functional techniques for the global stability analysis of a delayed SIRS epidemic model, Nonlinear Analysis: Real World Applications, 2012, 13, 5, 2120, 10.1016/j.nonrwa.2012.01.007
  • 14. C. Connell McCluskey, Using Lyapunov Functions to Construct Lyapunov Functionals for Delay Differential Equations, SIAM Journal on Applied Dynamical Systems, 2015, 14, 1, 1, 10.1137/140971683
  • 15. Hongying Shu, Xiang-Sheng Wang, Global dynamics of a coupled epidemic model, Discrete and Continuous Dynamical Systems - Series B, 2017, 22, 4, 1575, 10.3934/dcdsb.2017076
  • 16. Xia Wang, Shengqiang Liu, Global properties of a delayed SIR epidemic model with multiple parallel infectious stages, Mathematical Biosciences and Engineering, 2012, 9, 3, 685, 10.3934/mbe.2012.9.685
  • 17. Yukihiko Nakata, Yoichi Enatsu, Stability and bifurcation analysis of epidemic models with saturated incidence rates: An application to a nonmonotone incidence rate, Mathematical Biosciences and Engineering, 2014, 11, 4, 785, 10.3934/mbe.2014.11.785
  • 18. Chao Liu, Wenquan Yue, Peiyong Liu, Dynamical Behavior and Stability Analysis in a Hybrid Epidemiological-Economic Model with Incubation, Abstract and Applied Analysis, 2014, 2014, 1, 10.1155/2014/639405
  • 19. G. Neofytou, Y.N. Kyrychko, K.B. Blyuss, Time-delayed model of immune response in plants, Journal of Theoretical Biology, 2016, 389, 28, 10.1016/j.jtbi.2015.10.020
  • 20. Xun-Yang Wang, Khalid Hattaf, Hai-Feng Huo, Hong Xiang, Stability analysis of a delayed social epidemics model with general contact rate and its optimal control, Journal of Industrial and Management Optimization, 2016, 12, 4, 1267, 10.3934/jimo.2016.12.1267
  • 21. Xia Wang, Yuefen Chen, Shengqiang Liu, Xinyu Song, A class of delayed virus dynamics models with multiple target cells, Computational and Applied Mathematics, 2013, 32, 2, 211, 10.1007/s40314-013-0004-z
  • 22. Yoichi Enatsu, Eleonora Messina, Yoshiaki Muroya, Yukihiko Nakata, Elvira Russo, Antonia Vecchio, Stability analysis of delayed SIR epidemic models with a class of nonlinear incidence rates, Applied Mathematics and Computation, 2012, 218, 9, 5327, 10.1016/j.amc.2011.11.016
  • 23. Gang Huang, Edoardo Beretta, Yasuhiro Takeuchi, Global stability for epidemic model with constant latency and infectious periods, Mathematical Biosciences and Engineering, 2012, 9, 2, 297, 10.3934/mbe.2012.9.297
  • 24. Xiaojuan Li, Shengmao Fu, Global stability of a virus dynamics model with intracellular delay and CTL immune response, Mathematical Methods in the Applied Sciences, 2015, 38, 3, 420, 10.1002/mma.3078
  • 25. Luju Liu, A delayed SIR model with general nonlinear incidence rate, Advances in Difference Equations, 2015, 2015, 1, 10.1186/s13662-015-0619-z
  • 26. Jinliang Wang, Ran Zhang, Toshikazu Kuniya, The dynamics of an SVIR epidemiological model with infection age: Table 1., IMA Journal of Applied Mathematics, 2016, 81, 2, 321, 10.1093/imamat/hxv039
  • 27. Yoichi Enatsu, Eleonora Messina, Yukihiko Nakata, Yoshiaki Muroya, Elvira Russo, Antonia Vecchio, Global dynamics of a delayed SIRS epidemic model with a wide class of nonlinear incidence rates, Journal of Applied Mathematics and Computing, 2012, 39, 1-2, 15, 10.1007/s12190-011-0507-y
  • 28. Yoichi Enatsu, Yukihiko Nakata, Yoshiaki Muroya, Giuseppe Izzo, Antonia Vecchio, Global dynamics of difference equations for SIR epidemic models with a class of nonlinear incidence rates, Journal of Difference Equations and Applications, 2012, 18, 7, 1163, 10.1080/10236198.2011.555405
  • 29. Chuangxia Huang, Jie Cao, Fenghua Wen, Xiaoguang Yang, Wei-Xing Zhou, Stability Analysis of SIR Model with Distributed Delay on Complex Networks, PLOS ONE, 2016, 11, 8, e0158813, 10.1371/journal.pone.0158813
  • 30. Salih Djilali, Tarik Mohammed Touaoula, Sofiane El-Hadi Miri, A Heroin Epidemic Model: Very General Non Linear Incidence, Treat-Age, and Global Stability, Acta Applicandae Mathematicae, 2017, 152, 1, 171, 10.1007/s10440-017-0117-2
  • 31. Tayebeh Waezizadeh, Seir epidemic model with two time delays, Journal of Dynamical Systems and Geometric Theories, 2016, 14, 2, 189, 10.1080/1726037X.2016.1250503
  • 32. Wendi Wang, Cuicui Jiang, Complete classification of global dynamics of a virus model with immune responses, Discrete and Continuous Dynamical Systems - Series B, 2014, 19, 4, 1087, 10.3934/dcdsb.2014.19.1087
  • 33. Tianhu Yu, Dengqing Cao, Shengqiang Liu, Epidemic model with group mixing: Stability and optimal control based on limited vaccination resources, Communications in Nonlinear Science and Numerical Simulation, 2018, 61, 54, 10.1016/j.cnsns.2018.01.011
  • 34. Ousmane Koutou, Bakary Traoré, Boureima Sangaré, Yuriy Rogovchenko, Mathematical model of malaria transmission dynamics with distributed delay and a wide class of nonlinear incidence rates, Cogent Mathematics & Statistics, 2019, 5, 1, 1, 10.1080/25742558.2018.1564531

Reader Comments

your name: *   your email: *  

Copyright Info: 2010, , licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution Licese (http://creativecommons.org/licenses/by/4.0)

Download full text in PDF

Export Citation

Copyright © AIMS Press All Rights Reserved